~Wednesday Woes ~

iVillage Member
Registered: 03-26-2003
~Wednesday Woes ~
3
Wed, 12-03-2003 - 1:14pm

Haven't done this in awhile, post your wednesday woes and maybe then our lives won't look so bleak!


This isn't exactly a weds post but from last thursday I had to get off my chest...


Well I survived another birthday but it wasn't what I expected.

CL-Caroline_01

       Email me! @ werlecar@

iVillage Member
Registered: 10-15-2003
Wed, 12-03-2003 - 1:58pm
Happy Belated Birthday Caroline! I'm so sorry it was so disappointing! HUGS!!!!

OK, here's my Wednesday woe.....which kinda has a flip side which makes me want to celebrate. But maybe it will make the rest of you feel better about your day....

So, I've been dealing with hormonal imbalances for about 15 years...I was diagnosed with hyperprolactinemia about 10 years ago. I "probably" have a pituitary tumor (its in the center of the brain - they can't see it by MRI, but all the symptoms are there...particularly elevated prolactin levels). This results in my periods being all messed up and my breasts leaking milk....even though my "BABY" is now 12 years old....and it causes infertility and loss of sex drive, and all sorts of psych problems like PMS type symptoms, uncontrollable anger/hostility, and depression. My periods had all but stopped in the last 6 months, and I was having all sorts of "perimenopause" symptoms...even hot flashes...and I'm only 33.

So I went back to my endocrinologist last week, and he started me on a new drug called Dostinex. I took my first pill a week ago. It has all sorts of icky side effects: nausea, vomiting, headaches, passing out, just to start....but so far, the side effects have been mild for me (YEA!!!!).

SO, my wednesday woe that I'm also celebrating...I finally started a REAL period yesterday (BLAH), and its a doozy!!!! and I'm sitting here with a heating pad and my bottle of Motrin, and laptop, cramping and cranky, jut cruising ivillage to keep my mind off it! But I'm celebrating too...cause it means the drug is working, my prolactin levels must be falling and maybe, just maybe my other symptoms will go away too (My family just might be able to say goodbye to the B****y mood swings!!!!)

And that's my Wednsday woe!

Edited 12/3/2003 2:05:12 PM ET by biores


Edited 12/3/2003 2:11:07 PM ET by biores

Image hosted by Photobucket.com
iVillage Member
Registered: 06-09-2003
Wed, 12-03-2003 - 2:24pm
Wish I could pick more than one emoticon!

Happy belated birthday, Caroline! Sorry to hear it wasn't fantastic, though:(

My Wednesday woe may seem more exaggerated to me, as I'm extremely sleep deprived (a whole nother story!). I've had some issues at work in the last couple of months, but today, I'm just really ticked off. I was told a couple of months ago that I would be getting a raise; it had nothing to do with performance (there's a freeze on those), but with the fact that I'm making less than all the other people in my same position throughout the organization. I've heard all kinds of reasons why it hasn't happened yet, but was assured just last week that I'd see it by the middle of the month. Now today I'm told that it's been put on hold indefinitely, and this has come from darn near the top of the food chain! Especially in light of some of the other crap I've put up with, I feel kind of betrayed, and am pretty ticked.

Oh Calgon, take me away!

Jennifer

iVillage Member
Registered: 06-09-2003
Wed, 12-03-2003 - 2:29pm
While typically, having your period isn't something to celebrate, I know how you feel!

I've been irregular on and off (more on, though) since I was around 16. My doc's solution for years was just to keep me on the pill; he never looked into what could be causing the problem. Every time I'd try to stop taking the pill, I'd go months without a period.

I moved last year, and so got a new OB/GYN. He said it sounded like I may have PCOS (I have some of the other symptoms of that, too), and warned me that it can be dangerous to go so long without a period, that you could hemorrhage when you finally get it. He wanted me to take progesterone every couple of months to induce a period. That was this past January, and then I took it again in March. Ever since then, I've been regular, all on my own (knock on wood!). So now every month when I get my period, I get all excited 'cause I'm regular, all on my own, then the cramps kick in!

Jennifer:)